|TMC-114 and Testosterone
Oct 9, 2006
I've been positive for about 18 years and have developed pretty extensive resistence patterns. I changed meds about 2 months ago to TMC-114, Truvada and Norvir, and the response has been amazing. Viral Load from 78,000 to 2,000 and t-cells from 224 (13%) to 585 (16%) in just 1 month. The issue is I'm been using testosterone gel to help combat fatigue and have historically run with rather low amounts. Once the med change was initiated, my counts for testosterone went through the roof (2400). Is there any connection with the med change? I've been feeling good but am still plagued by fatigued at times. I eat right, exercise and take care of my mental health daily. Thanks for your time. Dan U. San Diego
Response from Dr. Daar
Hi Dan, I am not aware of any drug interaction between testosterone and TMC114 (darunavir). It may be related to how you are applying the gel or the timing of the blood draw relative to the application.
I would encourage you to discuss this with your primary provider and pursue repeat testing at a consistent time after application of the gel to fixed area. If levels remain high you might want to see what they are like off testosterone replacement therapy.
Quality of Care
- Can You Get HIV From Fingering?
- Do People Get HIV From Scratching Someone?
- How Long Do I Wait To Get Tested After Unprotected Oral Sex Without Ejaculation?
- Is Unprotected Sex Without Ejaculation Safe?
- Burning Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Dry Mouth After Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.